U.S. doctors online nowAsk doctors free
Canada
A 20-year-old male asked:

If someone was going into anaphylaxis shock, and no epinephrine was available and emt was 15mins away what could one do to keep the victim alive ?

2 doctor answers4 doctors weighed in
Dr. Michael Zacharisen
Allergy and Immunology 33 years experience
Serious situation: The patient should be placed on his back with legs elevated. If necessary, CPR should be administered. If MAST (Military Anti-Shock Trousers) pants are available, they should be used.
Dr. Daniel Ziegler
Emergency Medicine 30 years experience
Steroidantihistame: AS Dr. Michael Zacharisen suggests you need to deal with physical shock. In addition, a large dose of any glucocorticoid such as prednisone, or decadron should be given, if available. Have them chew the pills for faster absorption, and antihistamines like Benadryl in normal doses can help. Pseudoephedrine, while not recommended if you have these other medications, can help sustain blood pressure.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 20, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.